Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 54, NWS Philadelphia/Mount Holly

June 10, 2008Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 10, 2008, 6:20 PM EDT for Monroe County, Pennsylvania. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2008, 6:20 PM EDT (22:20 UTC)
Expired
Jun 10, 2008, 7:00 PM EDT
In force
40 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

County Monroe County, PA

The radar

The Binghamton radar (KBGM), 129 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:30 PM EDTTSTM WND DMG2 Wnw Canadensis, PATREES AND WIRES DOWN ACROSS THE NORTHERN PART OF MONROE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 5:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1286 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1568 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 102220
SVRPHI
PAC089-102300-
/O.NEW.KPHI.SV.W.0054.080610T2220Z-080610T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
620 PM EDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONROE COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 700 PM EDT

* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DAMAGING WINDS TO 60 MPH.  THIS STORM WAS LOCATED NEAR POCONO      
  PINES...OR ABOUT 22 MILES SOUTHEAST OF SCRANTON...AND MOVING       
  EAST AT 32 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT POCONO BY 625 PM...
  PARADISE VALLEY BY 630 PM...
  CANADENSIS AND MOUNTAINHOME BY 635 PM...
  SKYTOP BY 640 PM...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 4125 7514 4115 7517 4113 7507 4108 7549
      4111 7553 4125 7529
TIME...MOT...LOC 2220Z 250DEG 28KT 4115 7541

$$

GORSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:01 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 10, 6:01 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
601 PM EDT TUE JUN 10 2008

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL GIVE GROUND TO A WEAK TO MODERATE COLD
FRONT TONIGHT. THE FRONT IS FORECAST TO DISSIPATE TO OUR SOUTH AS
HIGH PRESSURE BUILDS DOWN FROM CANADA THROUGH FRIDAY. ANOTHER COLD
FRONT IS FORECAST TO MOVE ACROSS THE AREA FROM SATURDAY NIGHT INTO
SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPDATED ALL PRODUCTS TO REFLECT THE SEVERE THUNDERSTORM WATCH 503
IN EFFECT UNTIL 100 AM WEDNESDAY. STORMS HAVE ALREADY STARTED
POPPING IN THE LEHIGH VALLEY AND POCONOS IN PENNSYLVANIA. STORMS
WILL CONTINUE TO APPROACH THE REGION FROM THE WEST THROUGH THIS
EVENING.

REGARDING TEMPS, WELL LIKELY BUMP MINS UP A BIT FROM CONTINUITY
AS STAT GUIDANCE IS IN PRETTY GOOD AGREEMENT AND THE MAIN UPPER
JET NEVER DROPS INTO OUR AREA. THE MOST PRONOUNCED FEELING OF
RELIEF WILL BE NORTHWEST, WHILE ITS STILL EXPECTED TO BE SOMEWHAT
COOLER AND DRIER SOUTHEAST BY DAYBREAK WEDNESDAY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
A WEAK LEE SIDE TROF MAY DEVELOP TOMORROW AS A MID LEVEL VORTEX TO
OUR NORTH EXPANDS SOUTHWARD A BIT, BUT THE SOUNDINGS APPEAR TO BE
WELL CAPPED. AFTER THAT, A BIT OF WARM AIR ADVECTION ALOFT
CLOUDINESS MAY DEVELOP LATE THURSDAY INTO THURSDAY NIGHT,
ESPECIALLY NORTH, BUT IT DOESNT LOOK VERY IMPRESSIVE AT THIS
POINT. OTHERWISE, SURFACE HIGH PRESSURE DROPPING OUT OF CANADA AND
THEN DRIFTING OFF THE COAST THROUGH THE PERIOD SHOULD BE THE MAIN
INFLUENCE ON OUR WEATHER. ON TEMPS, GUIDANCE AND CONTINUITY WORK
WELL DURING THE DAY. THE MINS ARE BASED ON THE NOTION THAT PARTIAL
DECOUPLING IS POSSIBLE BOTH WEDNESDAY AND THURSDAY NIGHT ON THE
ONE HAND, BUT THAT WE ARE IN THE TIME OF YEAR WHEN RADIATING IS
LIMITED. THESE VALUES ARE ABOVE NORMAL, BUT ARE NOT AS OPPRESSIVE
AS WHAT WEVE BEEN EXPERIENCING. THE AIR MASS ALSO WILL BE DRIER.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE FORECAST CONTINUES TO LEAN TOWARD THE ECMWF THROUGH THE LONG
TERM. AT H5, WE START WITH A BUILDING RIDGE THAT CRESTS OVER US
SOMETIME AROUND SATURDAY AND THEN MOVES OFF THE COAST. A MID LEVEL
TROF BEGINS TO DESCEND FROM SOUTH CENTRAL CANADA AND THE NORTHERN
PLAINS FROM LATE IN THE WEEKEND INTO THE FIRST PART OF NEXT WEEK.
AT THE SURFACE, A COLD FRONT IS PROGGED TO MOVE ACROSS THE AREA IN
THE IMMEDIATE WAKE OF THE MID LEVEL RIDGE AXIS, THEN ANOTHER COLD
FRONT IS FORECAST AS THE MID LEVEL TROF DESCENDS TOWARD US.
TEMPERATURES IN THE LONG TERM STILL ARE FORECAST TO RUN A BIT ABOVE
NORMAL.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 AM WEDNESDAY FOR
ALL TAF SITES. THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP
ACROSS THE WESTERN PORTION OF THE REGION AFFECTING KRDG AND KABE
AS OF 600 PM. EXPECT FURTHER THUNDERSTORM ACTIVITY TO DEVELOP IN
THE PREFRONTAL TROUGH AND MOVE QUICKLY ACROSS OUR AREA THROUGH THE
EVENING HOURS. PROBABILITIES WILL RANGE FROM LIKELY NORTHWEST TO
MINIMAL CHANCE SOUTHEAST. AVIATION CONDITIONS SHOULD REMAIN VFR
EXCEPT IN THE PRECIPITATION, WHERE THEY WILL VARY TO MVFR/IFR.
ONCE THE FRONT MOVES OFF TO THE EAST, WINDS WILL SWING AROUND TO
WEST AND THEN NORTHWEST USHERING IN DRIER AND SLIGHTLY COOLER AIR.
DONT EXPECT MUCH IN THE WAY OF FOG OVERNIGHT SINCE WINDS BOTH
SURFACE AND ALOFT ARE NOT FORECAST TO GO CALM. COULD SEE SOME MVFR
VSBY RESTRICTIONS IN A FEW LOCATIONS THAT NORMALLY HAVE THE LOWEST
WINDS. CLOUDS WILL SCT OUT WITHIN AN HOUR OR TWO OF THE FRONTAL
PASSAGE. WINDS WILL BECOME NORTHERLY TOWARD DAYBREAK AS SKIES
BECOME CLEAR. HIGH PRESSURE WILL PUSH IN WEDNESDAY AND KEEP MOSTLY
CLEAR SKIES.

FOR THE OUTLOOK...THE HIGH PRESSURE SYSTEM WILL KEEP VFR CONDITIONS
THROUGH FRIDAY. OF COURSE, LOCALIZED MVFR VISIBILITIES IN FOG
AND HAZE IN THE EARLY MORNING ARE POSSIBLE. ANOTHER COLD FRONT COULD
AFFECT THE AREA OVER THE WEEKEND AT SOME POINT, PROBABLY LATER
SATURDAY AND SATURDAY NIGHT.

&&

.MARINE...
CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH THE END OF THE WEEK.

A COLD FRONT WILL CROSS THE WATERS EARLY TONIGHT ACCOMPANIED BY A
FEW THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
ALL OF THE COASTAL WATERS THROUGH 100 AM WEDNESDAY.

THE FRONT WILL MOVE OFF TO THE EAST LATER TONIGHT BRINGING A SHIFT
IN THE WINDS FROM SOUTH TO WEST AND THEN NORTHWEST. AS HIGH
PRESSURE PUSHES IN WEDNESDAY WINDS WILL BECOME NORTHERLY. THE HIGH
WILL DOMINATE OUR WEATHER PATTERN THROUGH THE END OF THE WEEK
KEEPING CONDITIONS RATHER TRANQUIL. ANOTHER COLD FRONT APPROACHING
THE AREA SATURDAY WILL MOVE ACROSS SATURDAY NIGHT. WINDS AND SEAS
COULD APPROACH OR REACH SMALL CRAFT ADVISORY CRITERIA LATE
SATURDAY OR SATURDAY NIGHT BUT SHOULD DROP BELOW THE CRITERIA
SUNDAY AS THE FRONT MOVES OFF TO THE EAST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ060>062.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ001-007>010-
     012-013-016-020>023-027.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ015-
     017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ002-003.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
     019-020.
MARINE...NONE.

&&

SYNOPSIS...DELISI
NEAR TERM...DELISI/MEOLA
SHORT TERM...DELISI
LONG TERM...DELISI/MEOLA
AVIATION...RPW/MEOLA
MARINE...RPW/MEOLA
Hazardous weather outlook, Jun 10, 6:03 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
603 PM EDT TUE JUN 10 2008

NJZ001-007>010-PAZ060>062-112215-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
603 PM EDT TUE JUN 10 2008

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ067>069-112215-
CHESTER-MONTGOMERY-BUCKS-
603 PM EDT TUE JUN 10 2008

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ054-055-112215-
CARBON-MONROE-
603 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-112215-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
603 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-003-MDZ008-012-015-019-020-NJZ012-013-016-020>023-027-112215-
KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
603 PM EDT TUE JUN 10 2008

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-NJZ015-017>019-PAZ070-071-112215-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
603 PM EDT TUE JUN 10 2008

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-112215-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
603 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 10, 5:18 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
518 PM EDT TUE JUN 10 2008

PAZ054-055-102230-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
518 PM EDT TUE JUN 10 2008

...STRONG TO POTENTIALLY SEVERE THUNDERSTORMS MOVING TOWARD THE AREA...

AT 5:15 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS INCREASING IN AREAL COVERAGE ACROSS CENTRAL TO
NORTHEASTERN PENNSYLVANIA, MOVING NORTHEASTWARD GENERALLY AROUND
30 MPH. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE, WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. IN ADDITION, ANY
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAINFALL.

REMAIN ALERT IN THE EVENT A WARNING IS ISSUED AND BE PREPARED TO
TAKE SHELTER INDOORS IMMEDIATELY WHEN THUNDERSTORMS APPROACH YOUR
AREA.

GORSE
Special weather statement, Jun 10, 5:30 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
530 PM EDT TUE JUN 10 2008

PAZ060-102215-
BERKS-
530 PM EDT TUE JUN 10 2008

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER READING...MOVING NORTHEAST AT 29 MPH. THE
THUNDERSTORM WILL BE NEAR LAURELDALE...TEMPLE AROUND 535 PM...
FLEETWOOD AROUND 550 PM...LYONS AROUND 555 PM...TOPTON AND KUTZTOWN
AROUND 600 PM.

WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM. CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
SOME THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE, THEREFORE
REMAIN ALERT IN THE EVENT WARNINGS ARE ISSUED.

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:47 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe58 min
Jun 10, 5:51 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh54 min
Jun 10, 6:42 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh59 min
Jun 10, 6:47 PM EDTFlash Flood WarningPHIBerks, Lehigh3 hr
Jun 10, 6:57 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe, Northampton48 min
Jun 10, 7:02 PM EDTSevere Thunderstorm WarningPHIChester58 min
Jun 10, 7:13 PM EDTSevere Thunderstorm WarningPHIMonroe, Northampton77 min
Jun 10, 7:36 PM EDTSevere Thunderstorm WarningPHIBucks, Chester, Montgomery54 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.